imuran side effects question...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Numb78
Regular Member


Date Joined Sep 2007
Total Posts : 63
   Posted 1/29/2008 1:20 PM (GMT -6)   
I started Imuran on Jan 15/08 and am starting to notice what I think are the side effects but I'm not to sure what other people experience.  Also after you have been on this drug for a while do the side effects subside or will they stay the same throughout?
 
I definitely have noticed a severe drop in motivation and energy, which I have read is a very common side effect and I'm guessing this may get better with time??
 
The second side effect I have noticed is muscle pain in my legs.  It's not severe by any stretch but I just have the feeling like I worked out a little to hard on my bike or something.  I also have just started getting shin splints when I walk anywhere.  Has anyone else experienced side effects anything like this or could it be something completely unreleated?
 
I take 100mg of Imuran in the morning with breakfast.  I have also been on various doses of pred since October so I don't know if the leg issues could have more to do with that...  Please help me the doctors are offering little help in this matter.  My specialist recommended coming off the imuran for a week but I am desperately trying to get to remission and the last thing I want to do is start the imuran treatment over again from day 1.
 
Also what is the average time it takes to see any kind of benefit from imuran.  I would love to start to see some benefits soon.  It's only been 2 weeks now but I'm hoping that in the next couple weeks I'll see something.
 
Sorry for all the questions but I'm really starting to loose my mind with this flare.  It's been ongoing since Sep 07 and I've lost about 35 pounds.  I don't know what to do if the imuran does not work....


Currently in a flare since summer 07 - I need to get back to remission!!!
Current Meds: 25mg Pred, 2000mg salofalk, calcium supplements, Pantoloc, Buscopan, Clonazopam
Started 100mg Imuran Jan 15/08.


tjf
Veteran Member


Date Joined Dec 2005
Total Posts : 3238
   Posted 1/29/2008 1:24 PM (GMT -6)   
I have been on Imuran for almost two years. And yes it has caused me exhaustion and a drop in energy. Have you considered taking your dose in the evenings? I take mine after dinner as opposed to in the morning. That seems to help.

It took about 5 months for Imuran to kick in for me. I was steriod dependent at the time so I was tapering pred. for a good bit of that 5 months.

Your GI isn't concerned at all about the sore legs? Imuran builds up in the system so I believe you can miss a day or two w/out any side effects. That being said you haven't been on it long so I'm not sure how that would work.
Tabitha (Tab)

100mg Azathioprine, 2 Fibercon, Colazal-9 a day, Acidopholis Pearls, Nexium

http://www.healingwell.com/donate
Co-Moderator UC Forum


Beth75
Veteran Member


Date Joined Jul 2007
Total Posts : 2148
   Posted 1/29/2008 4:32 PM (GMT -6)   
Hi Numb, the pred gives me cramping in my calves, inner thighs, shins, arches and toes if I keep my feet elevated for longer than an hour or so, I try to take potassium, I take potassium supplements and 200mg a day (I thougt it was 1200mg a day but it's 1200mg of glucosamine not potassium) and drink fortified cran/rasp juice by lnngers it has 480mg of potassium per 8oz. I got tired of banana's.

I was tired and unmotivated and I went back to the gym 4 times last week and it really helped me. Though I am still unmotivated, I think that may be the pred blues or something.

I take all my aza at night and it did help some, but still kinda tired all the time, but I am on a lot of drugs, so not exactly sure what is caused from what.

I have been getting super dry eyes lately and that is really bugging me.........
Beth, 32
Major Flare Sept/Oct 07 ~ working on remission almost there
UC dx'd March 2000 (30 cenitmeters as of 2005-proctosigmoiditis)
Azathioprine 200mg 1xday nightly; Calcium and Vit D 500mg 3xday, Multi Vit, Folic Acid 400mg 2xday, Probiotics.
Minimal Change Disease (Kidney Disorder) Diagnosed Sept 2007
Prednisone 60/40mg alt days 1xday, Simvastatin 20mg 1xday, Diovan 160mg 2xday. Potassium 600mg 2xday, Fosomax 70mg 1xweek. MCD may be from hypersensitivty to 5ASA drugs.

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, August 21, 2018 3:09 AM (GMT -6)
There are a total of 2,995,014 posts in 328,184 threads.
View Active Threads


Who's Online
This forum has 161310 registered members. Please welcome our newest member, csorthofeet.
218 Guest(s), 6 Registered Member(s) are currently online.  Details
Tinkerbee, Girlie, Crazyick